MAUDE Adverse Event Report: TERUMO BCT TRIMA ACCEL; TRIMA ACCEL LRS PLATELET AUTO PAS PLASMA RBC SET

TERUMO BCT TRIMA ACCEL; TRIMA ACCEL LRS PLATELET AUTO PAS PLASMA RBC SET
Model Number 80410
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 11/29/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation: the run data file (rdf) was analyzed for this event.Run data file analysis did not show a conclusive root cause for the higher than expected wbc content in the platelet product reported for this procedure.Alerts that could contribute to wbc contamination of the platelet product, such as ¿centrifuge pressure high¿ or ¿rbc spillover¿, were not generated in this run data file.As the rbc detector cannot count the cells passing by, in order to generate a ¿potential wbc contamination detected¿ message, the rbc detector must see a significant change in the reflectance values.In this procedure, rbc detector reflectance signals did not indicate that wbcs were escaping the lrs chamber.Therefore, the run data file reported that the platelet product could be labeled as leukoreduced.It is also possible, though not conclusive, that this leukoreduction failure may be donor related.Investigation is in process.A follow-up report will be provided.
 
Event or Problem Description
The customer would like the run data file investigated to determine a possible cause for the elevated white blood cell (wbc) content in the platelet product.There was not a transfusion recipient or patient involved at the time of the residual white blood cell (rwbc) testing, therefore no patient information is reasonably known at the time of the event.The platelet collection set is not available for return because it was discarded by the customer.
 
Additional Manufacturer Narrative
This report is being filed to provide additional information in b.6, h.6 and h.10.Investigation: the device history record (dhr) was reviewed for this lot.There were no issues noted in the dhr that would have contributed to the elevated wbc count.Root cause: run data file analysis did not show a conclusive root cause for the higher than expected wbc content in the platelet product reported for this procedure.Alerts that could contribute to wbc contamination of the platelet product, such as ¿centrifuge pressure high¿ or ¿rbc spillover¿, were not generated in this run data file.As the rbc detector cannot count the cells passing by, in order to generate a ¿potential wbc contamination detected¿ message, the rbc detector must see a significant change in the reflectance values.In this procedure, rbc detector reflectance signals did not indicate that wbcs were escaping the lrs chamber.Therefore, the run data file reported that the platelet product could be labeled as leukoreduced.It is also possible, though not conclusive, that this leukoreduction failure may be donor related.
 
Additional Manufacturer Narrative
This report is being filed to provide additional information in h6.Corrective action: an internal capa has been opened to evaluate white blood cell (wbc) contamination in relation to a recent increase in the number of reported wbc contaminations.Investigation is in process.A follow up report will be provided.

Brand Name
TRIMA ACCEL
Common Device Name
TRIMA ACCEL LRS PLATELET AUTO PAS PLASMA RBC SET
Manufacturer (Section D)
TERUMO BCT
lakewood CO 80215
MDR Report Key9660300
Report Number1722028-2020-00046
Device Sequence Number14115825
Product Code GKT
UDI-Device Identifier05020583804104
UDI-Public05020583804104
Combination Product (Y/N)N
PMA/510(K) Number
BK180231
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/03/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/01/2020
Device Model Number80410
Device Catalogue Number80410
Device Lot Number1812172130
Was Device Available for Evaluation? No
Was the Report Sent to FDA? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/12/2020
Supplement Date Received by Manufacturer03/18/2020
05/08/2020
Initial Report FDA Received Date02/03/2020
Supplement Report FDA Received Date04/09/2020
05/19/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;